MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER ROD; SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER ROD; SCREWDRIVERS
Catalog Number 230792004
Medical Device Problem Codes Break (1069); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during a reverse shoulder arthroplasty procedure, while locking one of the locking screws, the inner tip of the locking screwdriver fractured.No harm was caused to the patient, no foreign body remained, and the surgical procedure was completed successfully without complications.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: h6 medical device problem code.Pe code packaging: foreign matter - inside sterile packaging has been removed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 lot, d9, h4.Corrected: d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that ¿during a reverse shoulder arthroplasty procedure, while locking one of the locking screws, the inner tip of the locking screwdriver fractured.¿ the product was not returned to depuy synthes; however, photos were provided for review.See attachment ([(b)(4) picture]).The photo investigation revealed that the end tip was broken.The observed condition could be related to unintended user due to excessive torque during screw tightening, combined with improper axial alignment of the driver and the possibility of impact against a hard surface.At this moment with the information provided, a possible root cause of the event cannot be determined.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the locking screwdriver rod would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary.According to the information received, it was reported that ¿during a reverse shoulder arthroplasty procedure, while locking one of the locking screws, the inner tip of the locking screwdriver fractured.¿ the product was not returned to depuy synthes; however, photos were provided for review.See attachment ([(b)(4).Picture]).The photo investigation revealed that the end tip was broken.The observed condition could be related to unintended user due to excessive torque during screw tightening, combined with improper axial alignment of the driver and the possibility of impact against a hard surface.At this moment with the information provided, a possible root cause of the event cannot be determined.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the locking screwdriver rod would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
LOCKING SCREWDRIVER ROD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24282448
Report Number1818910-2026-02603
Device Sequence Number18592699
Product Code HXX
UDI-Device Identifier10603295116578
UDI-Public(01)10603295116578(10)5518715
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230792004
Device Lot Number5518715
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/09/2026
04/13/2026
04/21/2026
04/23/2026
06/18/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/16/2026
04/14/2026
04/23/2026
04/24/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown